Anyone use Topamax as a mood stabilizer? How did you like it? How long did it take to work? What side affects did you notice? Did they go away/diminish?
I have just been prescribed it as a mood stabilizer, I take it at night only (to decrease side effects and due to fatigue) and have titrated up to 50mg and will be upping to 75mg this week (25mg a week - going slow because I am pretty neurotic about meds) and will prob stop at 100 or 150mg as per Pdoc.
I know all the usual suspects and Topamax jokes (dopamax, tingling, word recall, etc) that you read on the brochure or hear about, but I wanted some personal feedback as far as how long the effects last and if they diminish. So far I haven't really had word recall issues and I've had some tingling but read that meant I needed to up my water intake and once I did that, the paresthesia (tingles) went away immediately.
What I do feel is TIRED....Like worked to the bone tired and decreased energy which is a bummer because that perpetuates my depression and anxiety. I am not a good "fatigued" person, lol - I get weepy.
I also seem to be (ironically) a bit weepy and moody on the Topamax - BUT with that said, I read somewhere that on the lower sub-therapeutic dose that does happen? But I don't know if that is true or not and can't seem to find where I read that. Has anyone had that experience and do you level out like you do on the SSRI - SSRNI's?
Any and all feedback is much appreciated. I look forward to hearing your stories. I hope to hear some positive ones - I am really hoping this works to stabilize my mood (and help me lose a few pounds too!!)
i was on topamax for 5 yr for my bipolar...worked great as u i wasnt drinkin enough water n went numb in my hands.. i was on 50mgs 2x a day. it took about 2wks til dr got me on the rite mgs a day.but once i had the right amount felt normal.i wasnt cryin for no reason any more.as for other side affects didnt have any...i was takin a slepin pill aswell,n wellbutrin.
My doctor prescribed it and frankly I found it a poor substitute to some of the other medications I've taken since. I got taken off of it by the psychiatrist who said it was shown to be poor in comparison to other medications.
There is no comparison to abilify which is what I take now. But each person is different so it may work great for you. I just didn't find the cognitive impairment was worth what it offered in terms of symptom relief.
I took 100mg topamax for three years with no serious side effects and then all hell broke loose. All of the sudden I had serious cognitive lapses and ugh - diarrhea. Bad. I tried lowering the dosage, didn't help. I had to stop taking it all together.
I am convinced it was the combination of Saphris and topamax that sent my system into a frenzy. I don't take either one now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.